Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Eye cancer caused by cyclosporin after transplants
About the author: 
WDDTY Team

A recent case study adds to the catalogue of potential adverse effects of steroid use after organ transplantation

A recent case study adds to the catalogue of potential adverse effects of steroid use after organ transplantation.

A 60 year old man developed a tumour in his left eye five years after undergoing a heart transplant. The man had been given both prednisone and cyclosporin after the transplant. The prednisone was eventually tapered off over a period of two years but the patient remained on cyclosporin.

He began to experience eye symptoms some four years after the operation.

The authors suggest that cyclosporin had a major role to play in the development of the eye tumour. They note that the steroid can be detected in tears after oral administration and that cyclosporin has a strong affinity for the cornea (N Eng J Med, 1999; 341: 374-5).


You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved